Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 108, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 4:53 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2012, 4:53 PM CDT (21:53 UTC)
- Expired
- Apr 10, 2012, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR
The radar
The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:00 PM CDT | HAIL 1 | Nashville, AR | HAIL GREW TO THE SIZE OF QUARTERS BEFORE EXITING NASHVILLE. |
| Apr 10, 5:01 PM CDT | HAIL 0.75 | Nashville, AR | |
| Apr 10, 5:08 PM CDT | HAIL 1 | 3 Sw Nashville, AR | QUARTER SIZE HAIL FALLING BETWEEN NASHVILLE AND MINERAL SPRINGS. |
| Apr 10, 5:30 PM CDT | HAIL 1 | Ozan, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
552
WUUS54 KSHV 102153
SVRSHV
ARC057-061-102245-
/O.NEW.KSHV.SV.W.0108.120410T2153Z-120410T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT TUE APR 10 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
* UNTIL 545 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER POINT...OR 7 MILES NORTH OF NASHVILLE...AND MOVING SOUTH
SOUTHEAST AT 25 MPH. DIME SIZE HAIL HAS BEEN RECENTLY REPORTED IN
ROSSTON AND NORTH OF NASHVILLE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCCASKILL AND OZAN.
LAT...LON 3415 9386 3410 9381 3402 9381 3401 9375
3400 9371 3385 9355 3370 9382 3405 9404
TIME...MOT...LOC 2150Z 338DEG 23KT 3401 9388
$$
VII1 follow-up statement
284
WWUS54 KSHV 102206
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT TUE APR 10 2012
ARC057-061-102245-
/O.CON.KSHV.SV.W.0108.000000T0000Z-120410T2245Z/
HEMPSTEAD AR-HOWARD AR-
506 PM CDT TUE APR 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HOWARD AND HEMPSTEAD COUNTIES...
AT 500 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NASHVILLE...MOVING SOUTH SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL BEGAN TO COVER THE GROUND IN NASHVILLE WITH THIS STORM...AND WILL
LIKELY CONTINUE ACROSS THE NASHVILLE AREA FOR THE NEXT SEVERAL MINUTES.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
&&
LAT...LON 3415 9386 3410 9381 3402 9381 3401 9375
3400 9371 3385 9355 3370 9382 3405 9404
TIME...MOT...LOC 2204Z 338DEG 23KT 3393 9384
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 10, 3:52 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 352 PM CDT TUE APR 10 2012 .DISCUSSION... FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS EXPECTED AREAWIDE. THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE SYSTEM PROGRESSION. /19/ && .AVIATION... MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST 10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 78 54 77 62 / 30 30 10 20 10 MLU 57 76 50 75 56 / 30 30 10 20 10 DEQ 56 72 49 71 58 / 30 30 20 20 20 TXK 57 74 51 74 60 / 30 30 20 20 10 ELD 55 74 49 73 56 / 30 30 10 20 10 TYR 61 80 58 78 64 / 30 30 20 20 10 GGG 61 79 56 78 64 / 30 30 20 20 10 LFK 60 83 59 80 65 / 30 30 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT TUE APR 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 19/06
In the hours before
Local storm report, Apr 10, 3:29 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NW JENA 31.72N 92.16W
04/10/2012 E0.75 INCH LA SALLE LA LAW ENFORCEMENT
&&
20Special weather statement, Apr 10, 3:30 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT TUE APR 10 2012
LAZ019-020-102115-
GRANT-WINN-
330 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
WINNFIELD...
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF WINNFIELD...MOVING
SOUTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Apr 10, 4:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 NE NASHVILLE 34.00N 93.78W
04/10/2012 E0.75 INCH HEMPSTEAD AR BROADCAST MEDIA
&&
20Special weather statement, Apr 10, 4:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT TUE APR 10 2012
LAZ010-017-018-102145-
DE SOTO-NATCHITOCHES-SABINE-
407 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
NATCHITOCHES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTH OF COUSHATTA...OR 18
MILES WEST OF NATCHITOCHES...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Apr 10, 4:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT TUE APR 10 2012
LAZ018>020-102245-
GRANT-NATCHITOCHES-WINN-
444 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...MONTGOMERY AND NATCHITOCHES...
AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES EAST OF CAMPTI...OR 12 MILES
NORTHEAST OF NATCHITOCHES...MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Apr 10, 4:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ROSSTON 33.59N 93.28W
04/10/2012 E0.75 INCH NEVADA AR LAW ENFORCEMENT
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 64 min |
| Apr 10, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 64 min |
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 59 min |
| Apr 10, 6:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.